Available 24/7 (888) 752-0533
Nosotros Hablamos Español (888) 488-5048
Serious Legal Experience for Serious Injuries We Won't Settle for Any Less Than You Deserve

Inflammatory Bowel Disease May Be Caused by Accutane

We would all like to think that taking medicine to treat something as simple as acne would be safe. However, that is not always the case.

A common medication to treat severe acne is Accutane, which is a derivative of Vitamin A. Accutane is prescribed to reduce the skin’s production of oil, which is a cause of acne. However, studies have shown that there are many serious side effects to taking Accutane, such as inflammatory bowel disease, even if you have no prior history of intestinal disorders you still may be at risk.

Accutane can cause two types of inflammatory bowel disease including Crohn’s disease and ulcerative colitis. Patients who take Accutane should look for symptoms that include cramping abdominal pain, fever, diarrhea, gastrointestinal bleeding, unintentional weight loss, fatigue and rectal bleeding

Even if you have experienced this condition from taking Accutane and have stopped taking the medication, you still may not be in the clear. Reports have come forward that patients still experience symptoms from inflammatory bowel disease even after they have stopped taking Accutane.

If you or someone you know has been injured or are suffering from side effects caused by Accutane, you should contact an experienced Orlando injury attorney at the Law Offices of Lilly, O’Toole & Brown at (863) 683-1111.